Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


swelling breasts
Apr 12, 2006

I am hetro- male and have been taking tenofovir, sustiva and lamividine for the past three years, my problem is my breasts are swelling and very painful. As I write this Question they have grown to almost 32DD, I am shy to move around with my mates. Been to my Doctor and he said there is nothing he can do, please help

Response from Dr. Young

Thanks for your post.

There have been several reports of breast enlargement (gynecomastia) in men receiving efavirenz (Sustiva, Strocrin). Here's the PubMed link to one: http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=PubMed&list_uids=15125753&dopt=Abstract

While not definitive, these studies suggest that your breast enlargement may be due to the HIV medication.

I'd discuss the possibility of switching from efavirenz to a different "third" antiretroviral medication.

Good luck, BY



Previous
Clarity
Next
T-cells down but viral load unchanged

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement